CSN Login
Members Online: 1

You are here

side effect of chemo.

Michaela74's picture
Michaela74
Posts: 22
Joined: Aug 2009

My mom had tingling and pain down left arm. She went to hospital and she ended up having angioplasty done to her heart, in which they put a stent in where they found a blockage that was causing her left arm to have effects. I am really scared now. He heart was fine before her surgery and start of chemo. I know one side effect with chemo can be heart attack but rare.

So what happens now is she not going to be able to have chemo.?

Has anyone experienced this? I am so lost right now.

Sonja

cobra1122's picture
cobra1122
Posts: 244
Joined: Jul 2009

I have had similar side effects, but not everyone is the same and they can be controlled. I stopped chemo because of heart and brain problems and I am still going strong. I have terminal Lung cancer in both lungs and mets to other parts of the body, but I have out lived their predictions by a long time. I have a complicated case because I suffer from early onset of Altzhiemers and Parkinson (to many hits to the head), I have only less than 45% of my heart working and have had numerous strokes. I am 49 yrs old and was diagnosed with cancer in April of 2008, I did 8 rounds of chemo, but because my system is so complicated it cause brain atrophy and some heart damage. But I have recover as much as possible and am still going strong.
There are ways to continue Chemo if your mom wants, with reduced doses or drug changes. Check into alternate treatments and suppliments, but positive support from family and friends is also a strong help in the fight. She will make her decisions and even tho you maynot agree, you have to be supportive and keep a positive outlook, as hard as that maybe. Unfortunately chemo is a posion that kills both good and bad cells, they are working on new targeting drugs, but right now chemo is the way they go. If she continues with chemo watch for any change in both health and mental condition.. Not everyone reacts the same, but there are some side effects to all current treatments.
I have been on Hospice at home since Jan. 09 and still volunteer once a week at the rehab hospital my wife works at. Keeping your mom on a positive road is one of the keys to a quality life . There are so many supposed treatments out there, some work and some offer false hope, check out any treatment before diving in, even organic treatments have had adverse sdie effects.
Don't live in the unknown future, live in the day, enjoy the time you have now because no matter what you can't control the future. Share the time in positive light create memories that you can take into the future and remember with joy. God has control of the future and we have but to enjoy the day we have...

Our best and prayers to you mom and you,

Dan and Margi Harmon

jhayslip
Posts: 12
Joined: Sep 2009

Sonja,

In my experience, tingling is a fairly common side effects of several chemotherapy medicines that can be used to treat or prevent lung cancer. And, tingling is not the most common cause of tingling in the arm. It might be possible that this tingling caused the doctors to evaluate her heart, and when they did they found a blockage. I would tend to doubt that chemotherapy cause a blockage in the heart that required angioplasty.

Another blog post summarizes a recent report that patients taking chemotherapy after surgery for some stages of non-small cell lung cancer actually improve their quality of life compared to patients who skip the chemo
http://ukhealthcare.uky.edu/forums/blogs/cancer-research/archive/2009/09/22/skipping-chemo-after-lung-cancer-surgery-has-more-side-effects-than-taking-the-chemo.aspx

You may want to ask your mom's oncologist and cardiologist how they think these heart and arm tingling symptoms are all related before making a firm decision about how best to proceed.

John

Subscribe to Comments for "side effect of chemo."